MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 93522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient had surgery on (b)(6) 2016 due to hydrocephalus.According to the report on (b)(6) 2016, the patient had abdominal surgery and when suturing the peritoneum the device was found to be broken into three pieces.The report stated that two pieces were retrieved from the patient's body and one piece remains in the patient's body for drainage.Reportedly, there was no injury to the patient and they were doing well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL CATHETER WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6153634
Report Number2021898-2016-00465
Device Sequence Number52241
Product Code JXG
UDI-Device Identifier00643169466005
UDI-Public00643169466005
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number93522
Device Lot NumberE02652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by Manufacturer11/09/2016
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight110